Alert archive / California / Snow Advisories in 2006
Snow Advisory 20, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 9, 2006, 4:22 AM PST. It took effect at Dec 9, 2006, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2006, 4:22 AM PST (12:22 UTC)
- In effect from
- Dec 9, 2006, 4:00 PM PST
- Expired
- Dec 10, 2006, 9:41 AM PST
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 091222 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 422 AM PST SAT DEC 9 2006 ...ANOTHER PACIFIC STORM SYSTEM TO BRING SNOW TO THE MOUNTAINS OF NORTHWEST CALIFORNIA. .A COLDER STORM SYSTEM EMBEDDED WITH DEEP CONVECTION WILL BRING SNOW LEVELS DOWN FROM 5500 FEET TO 3000 FEET LATE TONIGHT. SNOW LEVELS ARE EXPECTED TO REMAIN BETWEEN 3000 AND 3500 FEET ON SUNDAY. BY SUNDAY AFTERNOON...6 TO 11 INCHES OF NEW SNOW ACCUMULATION IS ANTICIPATED ABOVE 3000 FEET IN EASTERN DEL NORTE... EASTERN HUMBOLDT...NORTHERN MENDOCINO AND SOUTHERN TRINITY COUNTIES DURING THE NEXT 24 HOURS. CAZ004-100130- /O.CAN.KEKA.SN.Y.0019.000000T0000Z-061209T1800Z/ /O.NEW.KEKA.SN.Y.0020.061210T0000Z-061211T0000Z/ UPPER TRINITY RIVER- 422 AM PST SAT DEC 9 2006 ...SNOW ADVISORY IS CANCELLED... ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY. THE SNOW ADVISORY HAS BEEN CANCELLED. 6 TO 11 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET IN A 24 HOUR PERIOD BEGINNING LATE THIS AFTERNOON THROUGH SUNDAY AFTERNOON. THIS NEW SNOWFALL MAY CAUSE SIGNIFICANT TRAVEL PROBLEMS ALONG ROUTE 36 ACROSS SOUTH FORK AND HAYFORK SUMMITS LATE TONIGHT AND SUNDAY MORNING. THOSE TRAVELING INTO HIGH COUNTRY SHOULD PREPARE FOR WINTER CONDITIONS. $$ CAZ003-076-100130- /O.NEW.KEKA.SN.Y.0020.061210T0000Z-061211T0000Z/ NORTH COAST INTERIOR-MENDOCINO INTERIOR- 422 AM PST SAT DEC 9 2006 ...SNOW ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY ABOVE 3000 FEET... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM PST SUNDAY. 6 TO 11 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET IN A 24 HOUR PERIOD BEGINNING LATE THIS AFTERNOON THROUGH SUNDAY AFTERNOON. THIS NEW SNOWFALL MAY CAUSE SIGNIFICANT TRAVEL PROBLEMS ALONG ROUTE 36 IN HUMBOLDT COUNTY...ROUTE 199 IN DEL NORTE COUNTY AND RURAL ROADWAYS IN NORTHERN MENDOCINO COUNTY LATE TONIGHT AND SUNDAY MORNING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MJV
3 follow-up statements
000 WWUS46 KEKA 092345 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 345 PM PST SAT DEC 9 2006 ...ANOTHER PACIFIC STORM SYSTEM TO BRING SNOW TO THE MOUNTAINS OF NORTHWEST CALIFORNIA. .A STRONG COLD FRONT WILL PUSH ASHORE LATE THIS EVENING... BRINGING MODERATE TO HEAVY RAIN AND SNOW TO NORTHWEST CALIFORNIA. A COOL AIR MASS BEHIND THE FRONT WILL MOVE ACROSS THE AREA AND LOWER SNOW LEVELS TO 3000 TO 3500 FEET LATE TONIGHT THROUGH SUNDAY MORNING...AS SHOWERS PERSIST ACROSS THE AREA. CAZ076-101300- /O.EXT.KEKA.SN.Y.0020.061210T0600Z-061210T1800Z/ MENDOCINO INTERIOR- 345 PM PST SAT DEC 9 2006 ...SNOW ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY. MODERATE TO HEAVY RAIN WILL BEGIN ACROSS MENDOCINO COUNTY THIS EVENING...WITH THE SNOW LEVEL BETWEEN 4000 AND 5000 FEET. SNOW LEVELS WILL FALL TO NEAR 3500 FEET LATER TONIGHT AND SUNDAY MORNING. 4 TO 7 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET LATER TONIGHT THROUGH SUNDAY MORNING...WITH MUCH HIGHER AMOUNTS EXPECTED ABOVE 4500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ003-101300- /O.EXT.KEKA.SN.Y.0020.061210T1200Z-061211T0000Z/ NORTH COAST INTERIOR- 345 PM PST SAT DEC 9 2006 ...SNOW ADVISORY NOW IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY... THE SNOW ADVISORY IS NOW IN EFFECT FROM 4 AM TO 4 PM PST SUNDAY. SNOW LEVELS TONIGHT WILL REMAIN AT OR ABOVE 4000 FEET TONIGHT...AS MODERATE RAIN AND SNOW FALL ACROSS THE AREA. THE SNOW LEVEL WILL THEN FALL TO AROUND 3500 FEET SUNDAY...AS MODERATE SHOWERS PERSIST ACROSS THE AREA. 3 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET LATER TONIGHT THROUGH SUNDAY MORNING...WITH MUCH HIGHER AMOUNTS EXPECTED ABOVE 4500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ004-101300- /O.CON.KEKA.SN.Y.0020.061210T0000Z-061211T0000Z/ UPPER TRINITY RIVER- 345 PM PST SAT DEC 9 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY. SNOW LEVELS ACROSS TRINITY COUNTY WILL BE AROUND 5000 FEET THIS EVENING...AS MODERATE TO HEAVY RAIN AND SNOW FALL ACROSS THE AREA. SNOW LEVELS WILL FALL TO 3000 TO 3500 FEET LATE TONIGHT AND SUNDAY. 7 TO 11 INCHES OF SNOW IS EXPECTED ABOVE 3500 FEET...WITH 2 TO 4 INCHES EXPECTED LOCALLY ABOVE 3000 FEET. THOSE TRAVELING INTO HIGH COUNTRY SHOULD PREPARE FOR WINTER CONDITIONS. $$
000 WWUS46 KEKA 101201 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 401 AM PST SUN DEC 10 2006 ...PACIFIC STORM SYSTEM BRINGING SNOW TO THE MOUNTAINS OF NORTHWEST CALIFORNIA. .ANOTHER SYSTEM HAS MOVED INTO NORTHWEST CALIFORNIA THIS MORNING. AT 3AM...SNOW LEVELS RANGE FROM 3500 TO 4500 FEET AND WILL FALL ANOTHER 500 TO 1000 FEET DURING THE DAYLIGHT HOURS. 3 TO 6 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED ABOVE 3000 FEET WITH LOCALLY HIGHER AMOUNTS AROUND 3500 FEET. CAZ076-110000- /O.EXT.KEKA.SN.Y.0020.000000T0000Z-061211T0000Z/ MENDOCINO INTERIOR- 401 AM PST SUN DEC 10 2006 ...SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... MODERATE TO HEAVY PRECIPITATION CONTINUES THIS MORNING ALONG THE NORTH COAST FROM TRINIDAD SOUTH TO FT BRAGG. SNOW LEVELS ARE BETWEEN 3500 AND 4500 FEET AS OF 3AM...AND WILL FALL ANOTHER 500 TO 1000 FEET THIS MORNING. 4 TO 6 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET BEFORE THE END OF THE DAY WITH LOCALLY HIGHER AMOUNTS AROUND 3500 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ003-110000- /O.CON.KEKA.SN.Y.0020.000000T0000Z-061211T0000Z/ NORTH COAST INTERIOR- 401 AM PST SUN DEC 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... MODERATE TO HEAVY PRECIPITATION CONTINUES THIS MORNING ALONG THE NORTH COAST FROM TRINIDAD SOUTH TO FT BRAGG. SNOW LEVELS ARE BETWEEN 3500 AND 4500 FEET AS OF 3AM...AND WILL FALL ANOTHER 500 TO 1000 FEET THIS MORNING. 3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET BEFORE THE END OF THE DAY WITH LOCALLY HIGHER AMOUNTS AROUND 3500 FEET IN SOUTHERN HUMBOLDT AND SOUTHWESTERN TRINITY COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ CAZ004-110000- /O.CON.KEKA.SN.Y.0020.000000T0000Z-061211T0000Z/ UPPER TRINITY RIVER- 401 AM PST SUN DEC 10 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON ABOVE 3000 FEET... MODERATE TO HEAVY PRECIPITATION CONTINUES THIS MORNING ALONG THE NORTH COAST FROM TRINIDAD SOUTH TO FT BRAGG. SNOW LEVELS ARE BETWEEN 3500 AND 4500 FEET AS OF 3AM...AND WILL FALL ANOTHER 500 TO 1000 FEET THIS MORNING. 3 TO 5 INCHES OF SNOW IS EXPECTED ABOVE 3000 FEET BEFORE THE END OF THE DAY WITH LOCALLY HIGHER AMOUNTS AROUND 3500 FEET ACROSS WESTERN AND SOUTHERN TRINITY COUNTY. THOSE TRAVELING INTO HIGH COUNTRY SHOULD PREPARE FOR WINTER CONDITIONS. $$ MJV
000 WWUS46 KEKA 101741 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 941 AM PST SUN DEC 10 2006 CAZ003-004-076-101845- /O.CAN.KEKA.SN.Y.0020.000000T0000Z-061211T0000Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 941 AM PST SUN DEC 10 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. ISOLATED TO SCATTERED LIGHT SHOWERS WILL CONTINUE TODAY ACROSS NORTHWEST CALIFORNIA...WITH SNOW LEVELS REMAINING BETWEEN 3000 AND 3500 FEET. ADDITIONAL SNOW ACCUMULATIONS WILL RANGE FROM AROUND AN INCH IN DEL NORTE AND HUMBOLDT COUNTIES...TO ONLY A TRACE ACROSS TRINITY AND MENDOCINO COUNTIES. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 9, 2:45 AM PST, 1 hour 37 minutes earlier.
Area forecast discussion, Dec 9, 2:45 AM PST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 245 AM PST SAT DEC 9 2006 .SYNOPSIS...A STRONG COLD FRONT WILL PUSH ASHORE LATE THIS EVENING...BRINGING MODERATE TO HEAVY RAIN AND SNOW TO NORTHWEST CALIFORNIA. A COOL AIR MASS BEHIND THE FRONT WILL MOVE ACROSS THE AREA AND LOWER SNOW LEVELS TO AROUND 3000 FEET LATE TONIGHT THROUGH SUNDAY MORNING...AS SHOWER PERSIST ACROSS THE AREA. SHOWERS WILL TAPER OFF LATE SUNDAY AS WEAK HIGH PRESSURE BUILDS ACROSS THE REGION. A SERIES OF STORM SYSTEMS WILL PUSH ASHORE INTO THE PACIFIC NORTHWEST THROUGH THE UPCOMING WORK WEEK...BRINGING A CHANCE OF RAIN AT TIMES TO NORTHWEST CALIFORNIA. && .DISCUSSION...COLD FRONT OFFSHORE CONTINUES TO PUSH TOWARD THE COAST SOUTH OF CAPE MENDOCINO...BUT IS MAKING VERY SLOW PROGRESS FARTHER NORTH. COLD AIR THAT PUSHED ACROSS THE N PACIFIC OVER THE LAST 48 HOURS SEEMS TO HAVE MODERATED QUITE A BIT...BUT IS PUSHING SE TOWARDS THE CA COAST SOUTH OF THE CAPE. GFS AND NAM12 ARE BOTH STILL CONSISTENT ON LOWERING SNOW LEVELS BEHIND THE FRONT TO AROUND 3500 FEET...AND THEN BRINGING A SECOND ROUND OF MODERATE PRECIPITATION IN SHOWERS AS ANOTHER TROUGH PUSHES ASHORE SUNDAY MORNING. BUT THEY ARE HANDLING THE SURFACE LOW WITH THIS SYSTEM QUITE DIFFERENTLY. NAM IS MUCH SLOWER WITH THE MAIN LOW AND BRINGS IT ASHORE ACROSS HUMBOLDT COUNTY AROUND 12Z SUNDAY...WHILE THE GFS PUSHES IT INLAND FARTHER NORTH AND INLAND ACROSS THE SRN OR COAST BY ABOUT 06Z. GFS STILL SEEMS TO HAVE THE BEST HANDLE ON THE UPPER LEVEL FEATURES EVIDENT IN SATELLITE IMAGERY AND HAS BEEN QUITE CONSISTENT WITH THIS SYSTEM...NOT TO MENTION PREVIOUS SYSTEMS. WILL STICK GENERALLY WITH THE GFS FOR GUIDANCE ON CURRENT SCHEDULED AND NON SCHEDULED PRODUCTS THIS AFTERNOON. WEAK SHORT WAVE RIDGING WILL HELP SHOWERS TAPER OFF SUNDAY AFTERNOON THROUGH SUNDAY NIGHT. AS ZONAL FLOW SETS UP ACROSS THE NORTH PACIFIC...ANOTHER TROUGH WILL PUSH INLAND ACROSS THE PAC NW MONDAY AND MONDAY NIGHT...FOLLOWED BY ANOTHER WEAK TROUGH WEDNDESDAY. ECMWF AND GFS HANDLE THESE SLIGHTLY DIFFERENTLY...AND START TO DIVERGE CONSIDERABLY BY THURSDAY AND FRIDAY. HAVE KEPT GENERAL IDEA OF LOW CHANCE OF RAIN ACROSS THE NORTH PART OF THE CWA FOLLOWING MOSTLY THE GFS...BUT NEVER REALLY GOING DRY FOR LONG. BY THE END OF NEXT WEEK THE GUIDANCE IS INDICATING A DEEPER TROUGH DIGGING OFFSHORE AND BRINGING MOIST SOUTHWESTERLY FLOW ACROSS THE AREA. TJADEN && .AVIATION...A COLD FRONT APPROACHING THE COAST THIS EVENING WILL RESULT IN STRENGTHENING SOUTHEAST WINDS AT ALL AIRFIELDS. GUSTS TO 45 KT ARE LIKELY ON INITIAL ASCENT/FINAL DESCENT AT KACV AND KCEC. STEADY RAIN WILL OVERSPREAD NW CAL THIS EVENING...WITH SHOWERS CONTINUING THROUGH THE NIGHT. VISIBILITIES/CEILINGS WILL LIKELY FALL TO THE MVFR RANGE WITH LOCAL IFR CONDITIONS FOR INTERIOR VALLEYS LATE TONIGHT OR IN PERIODS OF HEAVIER RAIN. BURGER && .MARINE...GALES HAVE BEEN HOISTED FOR ALL WATERS THROUGH THE NIGHT WITH HAZARDOUS SEA STATE CONTINUING. WINDS WILL DIMINISH EARLY SUNDAY...BUT LONG PERIOD WESTERLY SWELL WILL CONTINUE TO BUILD. A HAZARDOUS SEAS WARNING HAS BEEN POSTED FOR ALL WATERS BEGINNING SUNDAY EVENING AND CONTINUING THROUGH TUESDAY EVENING...WITH DEEP OCEAN SWELL OF 18 TO 20 FEET LIKELY. BURGER && .EKA...WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY ABOVE 3000FT MSL...CAZ003-004-076 WIND ADVISORY....CAZ001 GALE WARNING...PZZ450-470-455-475 HAZARDOUS SEAS WARNING...PZZ450-455-470-475 && VISIT US AT WWW.WEATHER.GOV/EUREKA
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:55 AM PST | Wind Advisory | EKA | 12 hr |
Nearby
Snow Advisories in California, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.